Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 124, NWS San Angelo, TX
NWS San Angelo, TX issued this flash flood warning at Aug 17, 2007, 6:40 AM CDT for Crockett County, Schleicher County, Sutton County, Texas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 17, 2007, 6:40 AM CDT (11:40 UTC)
- Expired
- Aug 17, 2007, 10:45 AM CDT
- In force
- 4 hr
- Issued by
- NWS San Angelo, TX
- Area
- Whole counties
Counties Crockett County, TX, Schleicher County, TX, Sutton County, TX
The radar
The San Angelo radar (KSJT), 81 km from the middle of the area, began a volume at 11:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 11.7 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 224 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 1678 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- -33 m²/s²
- 0-3 km storm-relative helicity
- 20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KSJT 171143
FFWSJT
TXC105-413-435-171545-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
640 AM CDT FRI AUG 17 2007
THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SCHLEICHER COUNTY IN WEST CENTRAL TEXAS
CROCKETT COUNTY IN WEST CENTRAL TEXAS
SUTTON COUNTY IN WEST CENTRAL TEXAS
* UNTIL 1045 AM CDT
* AT 634 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A LARGE AREA OF VERY HEAVY RAIN OVER MUCH OF CROCKETT...SUTTON AND
SCHLEICHER COUNTIES. THE AREA OF HEAVY RAIN WAS NEARLY STATIONARY.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO OZONA...
ELDORADO AND SONORA
RAINFALL AMOUNTS OF 1 TO 3 INCHES HAS ALREADY OCCURRED ACROSS
EASTERN CROCKETT COUNTY AND MUCH OF SCHLEICHER AND SUTTON COUNTIES.
AN ADDITIONAL 1 TO 2 INCHES WILL BE POSSIBLE THROUGH 10 AM. EXCESSIVE
RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND
STREAMS...COUNTRY ROADS...AND LOW WATER CROSSINGS.
FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER
GROUND.
LAT...LON 3030 10171 3029 10013 3107 10013 3108 10233
3093 10186 3068 10173 3059 10163
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 17, 6:18 AM CDT, 22 minutes earlier.
Area forecast discussion, Aug 17, 6:18 AM CDT, 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 618 AM CDT FRI AUG 17 2007 .AVIATION... AVIATION FORECASTS WILL CONTINUE TO BE RATHER TRICKY THROUGH MUCH OF THE DAY TODAY AS THE REMNANTS OF ERIN CONTINUES TO BRING HEAVY RAIN BANDS ACROSS WEST CENTRAL TEXAS. WILL KEEP IFR CEILINGS AND LOW VISIBILITIES DUE TO HEAVY RAIN ACROSS SONORA... JUNCTION... BRADY AND SAN ANGELO AIRPORTS. ABILENE AREA WILL START OUT A BIT DRIER THIS MORNING...BUT WILL STILL HAVE A CHANCE FOR AFTERNOON CONVECTION AS THE RAIN BANDS EXPAND OUTWARD DURING THE AFTERNOON. WILL INTRODUCE THUNDER TO MOST TAF SITES FOR THE AFTERNOON AS RAIN BANDS EXPAND OUTWARD. OVERNIGHT VISIBILITY AND CEILING FORECAST HIGHLY DEPENDANT ON THE TRACK OF THE REMNANTS OF ERIN...WHICH SHOULD HEAD SLOWLY WEST TO NORTHWEST TODAY. THIS WOULD PUT HEAVIEST RAIN TONIGHT OVER FAR WESTERN COUNTIES...BUT WILL HAVE TO WATCH CLOSELY. && .PREV DISCUSSION... /ISSUED 331 AM CDT FRI AUG 17 2007/ SHORT TERM... CENTER OF THE REMNANTS OF TROPICAL STORM ERIN APPEARS JUST SOUTH OF ROCK SPRINGS AT 230 AM...MOVING NORTHWEST AT AROUND 10 MPH. HEAVIEST RAIN WAS MOVING FROM MASON AND KIMBLE COUNTIES...INTO SUTTON AND SCHLEICHER COUNTIES. THE WERE A FEW BANDS MOVING INTO SOUTHERN TOM GREEN COUNTY TOWARD SAN ANGELO. EXPECT INTENSIFICATION OF RAIN BANDS NEAR THE LOW PRESSURE CENTER EARLY THIS MORNING. HEAVIEST RAINFALL SHOULD BE IN THE CONCHO VALLEY AND SOUTHWARD TO SUTTON AND CROCKETT COUNTIES THIS MORNING AND AFTERNOON. EXPECT CONVECTIVE BANDS TO EXPAND OUTWARD IN THE AFTERNOON AND COULD AFFECT THE BIG COUNTRY WITH LOCALLY HEAVY RAINFALL...BUT EXPECT MOST OF THE FLOODING POTENTIAL TO BE SOUTH OF IT. ADDED STERLING AND COKE COUNTIES TO THE FLASH FLOOD WATCH...WHICH EXPIRES AT 7 PM CDT FRIDAY. LONG TERM... WRF MODEL IS SLOWER THAN THE NAM MODEL...BRINGING CENTER OF LOW OVER CROCKETT COUNTY AT 1 PM TODAY...THEN DRIFTS IT NORTHWARD INTO THE EASTERN PERMIAN BASIN/WESTERN CONCHO VALLEY OVERNIGHT. NAM TAKES IT WESTWARD TOWARD THE BIG BEND. WRF MODEL SO FAR SEEMS TO BE MORE ON TRACK (BUT SLOWER)...AND WILL USE ITS MOVEMENT AND DIRECTION TODAY...BUT BEYOND THAT CONFIDENCE IS LOW...ESPECIALLY ON THE DIRECTION. THE WRF MODEL TRIES TO DRIFT THE UPPER LOW...NORTHWARD INTO THE COLORADO CITY/SNYDER SATURDAY MORNING...THEN PUSH IT SLOWLY SOUTHWARD BACK TOWARD THE CONCHO VALLEY SUNDAY. THIS PARTICULAR MOTION WOULD PUT A LOT OF WATER INTO THE CONCHO VALLEY...WITH THE WRF MODEL PUTTING 8-11 INCHES OVER THE CONCHO VALLEY NORTH TO ...5 INCHES NEAR SWEETWATER BY 7 AM SATURDAY...AND BY MONDAY MORNING UP TO 15 INCHES. THAT ALL SAID...THE WRF MODEL HAS NOT BEEN THAT ACCURATE RECENTLY...BUT PAST PERFORMANCE IS NOT ALWAYS INDICATIVE OF PRESENT...AS THE STOCK FUNDS LIKE TO SAY. BUT WILL HAVE TO REALLY WATCH ITS MOVEMENT TONIGHT. LOTS OF SPECULATION OF TRACK OF HURRICANE DEAN. WRF MODEL HAS REMNANTS MOVING UP THE LOWER GRANDE VALLEY...POSSIBLY AFFECTING WEST CENTRAL TEXAS NEXT FRIDAY. THIS IS BEYOND CURRENT FORECAST AND PROBABILITIES OF IT DOING EXACTLY THAT ARE LOW...BUT BEAR WATCHING...ESPECIALLY AS AREAS OF WEST CENTRAL TEXAS MAY BE SATURATED. && .PRELIMINARY POINT TEMPS/POPS... ABILENE 83 72 84 71 / 90 80 70 50 SAN ANGELO 83 73 84 71 / 100 80 80 40 JUNCTION 79 72 84 73 / 100 80 50 30 && .SJT WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH THIS EVENING FOR BROWN-COKE-COLEMAN- CONCHO-CROCKETT-IRION-KIMBLE-MASON-MCCULLOCH-MENARD-RUNNELS-SAN SABA-SCHLEICHER-STERLING-SUTTON-TOM GREEN. && 08
Hazardous weather outlook, Aug 17, 5:51 AM CDT, 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 551 AM CDT FRI AUG 17 2007 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-181100- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 551 AM CDT FRI AUG 17 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT THE REMNANTS OF TROPICAL DEPRESSION ERIN WILL CONTINUE TO BRING THE POTENTIAL FOR VERY HEAVY RAIN AND FLASH FLOODING TO THE SOUTHERN HALF OF WEST CENTRAL TEXAS TODAY AND TONIGHT. THE BEST CHANCE OF VERY HEAVY RAIN WILL BE SOUTH OF A LINE FROM MERTZON TO SAN ANGELO TO SAN SABA THROUGH MUCH OF THE DAY. RAINFALL AMOUNTS OF 2 TO 3 INCHES WILL BE LIKELY WITH LOCALLY HIGHER AMOUNTS POSSIBLE. FLASH FLOODING ALONG STREAMS...CREEKS AND DRAWS WILL BE POSSIBLE TODAY AND TONIGHT...ESPECAILLY ACROSS KIMBLE...MENARD...MASON AND CROCKETT COUNTIES. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORMS WITH HEAVY RAIN WILL CONTINUE TO BE POSSSIBLE SATURDAY INTO SUNDAY ACROSS WEST CENTRAL TEXAS. FLASH FLOODING WILL REMAIN POSSIBLE ACROSS THE SOUTHERN HALF OF WEST CENTRAL TEXAS THROUGH THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY NOT BE REQUIRED. HOWEVER...REPORTS FROM SPOTTERS AND RAINFALL OBSERVERS OF FLOODING OR HEAVY RAINFALL MAY BE NEEDED. 08
In the hours before
Local storm report, Aug 17, 4:10 AM CDT, 2 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
410 AM CDT FRI AUG 17 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0407 AM FLASH FLOOD 8 SW MASON 30.67N 99.33W
08/17/2007 MASON TX LAW ENFORCEMENT
RANCH RD 1871 AND 2389 CLOSED DUE TO FLOODING...5 FT OF
WATER OVER THE BRIDGE.
&&
08The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 16, 8:39 PM CDT | Flash Flood Warning | SJT | Kimble, Mason | 3 hr |
| Aug 16, 9:22 PM CDT | River Flood Warning | SJT | Mason | 23 hr |
| Aug 16, 9:22 PM CDT | River Flood Warning | SJT | Kimble | 24 hr |
| Aug 16, 9:22 PM CDT | River Flood Warning | SJT | Mason | 36 hr |
| Aug 16, 11:29 PM CDT | Flash Flood Warning | SJT | Kimble, Mason | 4 hr |
| Aug 17, 1:50 AM CDT | Flash Flood Warning | SJT | Menard | 6 hr |
| Aug 17, 3:28 AM CDT | Flash Flood Warning | SJT | Kimble, Mason | 6 hr |
| Aug 17, 7:01 AM CDT | Flash Flood Warning | SJT | McCulloch, San Saba | 4 hr |
| Aug 17, 8:45 AM CDT | Flash Flood Warning | SJT | Concho, Irion, Tom Green | 6 hr |
| Aug 17, 11:56 AM CDT | Flash Flood Warning | SJT | Coke | 4 hr |
Nearby
Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.